MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133FX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133FX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 133FX-13
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: the following is a list of potential adverse events that may occur with breast implant surgery.The risks include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.Deflation - patients should be advised that the tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.
 
Event or Problem Description
Healthcare professional reported a left side deflation of a tissue expander.Device was explanted and replaced with another tissue expander.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified curved openings and black mold like appearance.A leak test was performed and two openings were found.A microscopic analysis identified: a curved striated opening, which was assessed as surgical damage, and a curved sharp opening on posterior side assessed as unidentified (tear) opening.A dimension measurement in the shell was performed which identified the thickness within specification.Air was observed entrapped between the insert bond (vi of approx.3.5 mm).It is out of specification and assessed as workmanship.A further investigation has been initiated due to the workmanship found during device evaluation.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.
 
Event or Problem Description
Healthcare professional additionally reported a "stress fold fracture.".
 
Additional Manufacturer Narrative
Further investigation results: the review of the documentation associated to the manufacturing process indicates that all devices were released in accordance with allergan medical¿s procedures, and no anomalies were found in the documents or in the personnel training related to the reported event.According to the device analysis performed in the laboratory, it was found air entrapped between the insert bond, which is not related to the reported complaint.Considering that there is no adverse trend for this type of event, no additional actions are deemed required at this time.The issue with void in insert in the valve will continue to be monitored and corrective actions will be taken in the future if deemed appropriate.
 
Event or Problem Description
Healthcare professional reported a left side deflation of a tissue expander and "stress fold fracture." device was explanted and replaced with another tissue expander.

Brand Name
STYLE 133FX TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7158602
Report Number9617229-2017-05408
Device Sequence Number13487840
Product Code LCJ
UDI-Device Identifier10888628004009
UDI-Public10888628004009
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K862203
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2019
Device Catalogue Number133FX-13
Device Lot Number2829988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer02/01/2018
03/09/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date02/27/2018
04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR